MAUDE Adverse Event Report: TORNIER S.A.S. ASCEND FLEX STANDARD STEM COMPACTOR SIZE 3; INSTRUMENT, COMPRESSION

TORNIER S.A.S. ASCEND FLEX STANDARD STEM COMPACTOR SIZE 3; INSTRUMENT, COMPRESSION
Catalog Number MWF603S
Medical Device Problem Code Residue After Decontamination (2325)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/06/2025
Type of Reportable Event Malfunction
Event or Problem Description
Upon inspection of tray at warehouse, blood was found inside instrument.
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Additional Manufacturer Narrative
Correction: emdr data -fda registration number - (b)(4), d3 (legal manufacturer), g1 (manufacturing site), d4 catalog#, d1 product long description, d4 gtin # to the correction statement.The reported event could be confirmed, since the product was returned for evaluation and matches the alleged failure mode.The received device after decontamination shows the presence of contamination due to dry blood on top of the compactor surface.No presence of any bio matter into the grooves is observed.However, the device is extensively used as evident by wear, scratches, discoloration, abrasion marks and faded laser markings for the inclination angle.Overall damage indicates frequent usage.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material manufacturing or design related problems were found during the investigation.Based on the investigation, the root cause of the event was determined to be related to wear issues.The device in question has experienced extensive usage over time, which contributed significantly to the problem as it was manufactured in 2015.A scope of improvement is in progress to prevent the recurrence of the event.If more information is provided, the case will be reassessed.
 
Event or Problem Description
Upon inspection of tray at warehouse, blood was found inside instrument.

Brand Name
ASCEND FLEX STANDARD STEM COMPACTOR SIZE 3
Common Device Name
INSTRUMENT, COMPRESSION
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin MN 38330
FR  38330
Manufacturer (Section G)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin MN 38330
FR   38330
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key23441362
Report Number0001649390-2025-00785
Device Sequence Number4940993
Product Code HWN
UDI-Device Identifier03700386977145
UDI-Public03700386977145
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue NumberMWF603S
Device Lot NumberCR1915356
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/06/2025
Supplement Date Received by Manufacturer01/15/2026
Initial Report FDA Received Date10/31/2025
Supplement Report FDA Received Date02/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/07/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown